Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 21, 2012, 7:49 PM CDT for Clark County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Sep 21, 2012, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 7:54 PM CDT | HAIL 1 | Martinsville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS53 KILX 220049
SVRILX
ILC023-220115-
/O.NEW.KILX.SV.W.0130.120922T0049Z-120922T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
749 PM CDT FRI SEP 21 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 815 PM CDT.
* AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARTINSVILLE...OR 14 MILES WEST OF MARSHALL...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...MARTINSVILLE...WEST UNION...LINCOLN TRAIL STATE PARK...
DARWIN AND YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3933 8755 3934 8758 3931 8761 3930 8759
3929 8761 3926 8760 3926 8757 3920 8758
3916 8764 3928 8801 3939 8802 3946 8798
3936 8752
TIME...MOT...LOC 0049Z 289DEG 34KT 3935 8791
WIND...HAIL 60MPH 1.00IN
$$
SMITH2 follow-up statements
593
WWUS53 KILX 220101
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CDT FRI SEP 21 2012
ILC023-220115-
/O.CON.KILX.SV.W.0130.000000T0000Z-120922T0115Z/
CLARK IL-
801 PM CDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 815 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARTINSVILLE...OR 9 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 40
MPH.
AT 754 PM CDT...A TRAINED NATIONAL WEATHER SERVICE SPOTTER REPORTED
QUARTER SIZE HAIL IN THE TOWN OF MARTINSVILLE.
LOCATIONS IMPACTED INCLUDE...
WEST UNION...LINCOLN TRAIL STATE PARK AND DARWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3918 8763 3929 8793 3935 8790 3940 8784
3936 8752 3933 8755 3934 8758 3931 8761
3930 8759 3929 8761 3926 8760 3926 8757
3920 8758
TIME...MOT...LOC 0058Z 289DEG 34KT 3933 8781
WIND...HAIL 60MPH 1.00IN
$$
SMITH801
WWUS53 KILX 220116
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT FRI SEP 21 2012
ILC023-220125-
/O.EXP.KILX.SV.W.0130.000000T0000Z-120922T0115Z/
CLARK IL-
816 PM CDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
ADDITIONAL THUNDERSTORMS MOVING ACROSS SOUTHERN CLARK COUNTY THIS
EVENING.
LAT...LON 3918 8763 3929 8793 3935 8790 3940 8784
3936 8752 3933 8755 3934 8758 3931 8761
3930 8759 3929 8761 3926 8760 3926 8757
3920 8758
TIME...MOT...LOC 0101Z 289DEG 34KT 3932 8778
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 6:04 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 21, 6:04 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 604 PM CDT FRI SEP 21 2012 .DISCUSSION... ISSUED 300 PM CDT FRI SEP 21 2012 SHORT TERM...TODAY THROUGH MONDAY INITIAL CONCERN IS SLIGHT RISK OF SEVERE STORMS INTO EARLY EVENING MAINLY EAST OF THE IL RIVER. SHORT RANGE MODELS FAIRLY SIMILAR THROUGH MON WITH STRONG UPPER LEVEL TROF DIGGING SOUTHWARD INTO THE GREAT LAKES AND OHIO VALLEY REGION BY SAT WITH BELOW NORMAL TEMPS EXPECTED THIS WEEKEND. PATCHY FROST STILL A POSSIBILITY OVER THE IL RIVER VALLEY LATER SAT NIGHT AND IN EASTERN IL LATER SUNDAY NIGHT. MET AND MAV GUIDANCE TEMPS SIMILAR THROUGH SUNDAY NIGHT AND STAYED FAIRLY CLOSE TO. MID AFTERNOON SURFACE MAP SHOWS 1006 MB LOW PRESSURE DEEPENING ALONG THE EASTERN IA/MO BORDER WITH ITS WARM FRONT LIFTING NORTHWARD TOWARD I-74...AS ENE WINDS TURN SOUTH WITH ITS PASSAGE AND DEWPOINTS IN THE UPPER 30S AND 40S RISE INTO THE MID TO UPPER 50S. TEMPS RISING AS WELL INTO THE UPPER 70S AND LOWER 80S IN SW IL IN WARM SECTOR WHERE ALSO MORE SUNSHINE. SOME INSTABILITY WITH CAPES PEAKING FROM 1000-1500 J/KG EAST OF THE IL RIVER THIS AFTERNOON WITH INCREASING WIND SHEAR AS WELL DURING MID/LATE AFTERNOON INTO EARLY EVENING AS 35-40KT WSW LOW LEVEL JET WHILE ALSO GETTING STRONGER THAN 80-100 KT JET ALOFT DIVING SE INTO IL LATE TODAY ALONG WITH A SHORT WAVE MOVING INTO CENTRAL IL FROM IA LATE TODAY. VGP PARMETERS ARE FAVORABLE FOR ISOLATED TORNADOES IN SE IL LATE THIS AFTERNOON/EARLY EVENING. SO CONCUR WITH SPC/S UPGRADE TO A SLIGHT RISK OF SEVERE STORMS FROM MID AFTERNOON INTO EARLY EVENING MAINLY SE OF THE IL RIVER. SPC HAS 15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH 5% RISK OF TORNADOES. LOW PRESSURE DEEPENS A BIT MORE TO 1005 MB AND DIVES SE INTO SW IL BY SUNSET AND THEN TURN NE ACROSS THE OHIO RIVER THIS EVENING. RUC13 AND HRRR MODELS KEEP HEALTHY CHANCES OF SHOWERS AND THUNDERSTORMS OVER EASTERN IL THROUGH MID EVENING AND THEN DIMINISH BY LATE EVENING AND TRENDED FORECAST IN THAT DIRECTION. WESTERN IL SHOULD BE DRY THIS EVENING WITH CONVECTION EAST OF THERE. LOWS TONIGHT RANGE FROM THE LOWER 40S NW OF THE IL RIVER TO THE LOWER 50S SE OF I-70 IN SE IL. UNSEASONABLY STRONG 533 DM 500 MB DOUBLE BARREL LOW OVER NW ONTARIO TO CONTINUE DIGGING SOUTHWARD INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT/SAT WHILE SENDING A STRONG SHORT WAVE FROM LAKE WINNIPEG SE INTO EASTERN IA/NORTHERN IL/SW WI BY SUNRISE SAT AND INTO NORTHERN INDIANA BY 18Z/1 PM SAT. CONTINUE 20% CHANCE OF SHOWERS LATE TONIGHT NORTH OF PEORIA AND 20-30% CHANCE NE OF I-74 SAT MORNING ALONG WITH GUSTS NORTH WINDS UP TO 30 MPH NE AREAS. HIGHS AROUND 60F FROM I-74 NE SAT AND MID 60S IN SE IL AND SW OF SPRINGFIELD. 1026 MB HIGH PRESSURE OVER SASKETCHEWAN TO BUILD INTO THE EASTERN PLAINS SUNDAY AND RETURN LIGHER WINDS TO THE AREA BUT CONTINUE COOL WEATHER. FROST IS LIKELY OVER THE IL RIVER VALLEY LATER SAT NIGHT WITH LOWS IN THE MID 30S. APPEARS SHY OF RECORD LOWS AROUND 30F EARLY SUNDAY MORNING SEP 23 BUT NEAR FREEZING TEMPS POSSIBLE IN NW IL NW OF KNOX AND STARK COUNTIES. PATCHY FROST IS POSSIBLE OVER EASTERN IL LATER SUNDAY NIGHT WITH LOW IN THE MID TO UPPER 30S AS SURFACE HIGH DRIFTS OVER CENTRAL/SE IL AND EVENTUALLY INTO THE OHIO RIVER VALLEY BY DAWN MON. HIGHS SUNDAY STAYING COOL IN THE LOW TO MID 60S DESPITE A FAIR AMOUNT OF SUNSHINE. LONG TERM...MONDAY NIGHT THROUGH FRIDAY UNSETTLED WEATHER PATTERN TAKING SHAPE LATER MON NIGHT THROUGH MID WEEK AS SEVERAL SHORT WAVES WILL EJECT FROM THE CENTRAL PLAINS TOWARD IL AND ALSO HAVE A FRONTAL BOUNDARY MOVING SOUTHWARD AND POSSIBLY LINGERING NEAR CENTRAL/SE IL FOR A FEW DAYS DURING MIDWEEK. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS AROUND FOR A FEW DAY BUT THINK GFS IS LINGERING QPF TOO LONGER INTO LATE WEEK AND LEANED TOWARD THE FURTHER SOUTH ECWMF MODEL WITH THE FRONT BY THU/FRI. GENERALLY STAYED CLOSE TO ALLBLEND POPS DURING NEXT WORK WEEK AND LINGERED SLIGHT CHANCES SOUTHERN AREAS AROUND THU. TEMPERATURES TO WARM BACK TO NORMAL BY TUE AND COOLING OFF FROM NORTH TO SOUTH LATER NEXT WEEK AND COULD BE MORE OF A TEMPERATURE CONTRAST THAN WHAT ALLBLEND IS SHOWING DURING 2ND HALF OF NEXT WEEK DEPENING ON POSITION OF FRONTAL BOUNDARY. KH && .AVIATION... ISSUED 600 PM CDT FRI SEP 21 2012 CONVECTION CONTINUES TO PUSH EAST AND SOUTHEAST AS WEAK LOW PRESSURE OVER WEST CENTRAL IL SHIFTS INTO SOUTH CENTRAL IL. IT APPEARS AS THE LOW SHIFTS SOUTH OF THE TAF SITES...THE HIGHER THREAT FOR SCATTERED SHOWERS WILL BE IN DEC AND CMI FOR THE FIRST HALF OF THE EVENING. SOME OF THOSE SHOWERS MAY BRIEFLY TAKE CIGS DOWN TO MVFR BUT FOR THE MOST PART...BASED ON THE CURRENT SATELLITE TRENDS OUT WEST AND NW... VFR CONDITIONS ARE EXPECTED THIS FORECAST PERIOD. TOUGH WIND FORECAST EARLY THIS EVENING AS THE SFC LOW SLIPS JUST SOUTH OF SPI AND DEC. LOOKS AS IF WINDS WILL SHIFT INTO A NORTHERLY DIRECTION OVER THE NEXT SEVERAL HOURS. OTHERWISE...AT THE REMAINDER OF THE TAF SITES...NORTH TO NORTHWEST WINDS SHOULD PREVAIL OVERNIGHT WITH A TREND TOWARDS WEST TO SOUTHWEST LATE TONIGHT AHEAD OF A SECONDARY COLD FRONT WHICH IS SLATED TO PUSH ACROSS OUR AREA SATURDAY MORNING WITH GUSTY NW WINDS EXPECTED IN THE AFTERNOON. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 21, 3:25 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT FRI SEP 21 2012 ILZ027>030-036-040-041-047>051-221200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SANGAMON- SCHUYLER-SCOTT-STARK- 325 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM WILL PASS FROM WESTERN ILLINOIS TO SOUTHEASTERN ILLINOIS TONIGHT. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM TUESDAY INTO WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ031-037-038-042>046-052>057-061>063-066>068-071>073-221200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SHELBY-TAZEWELL-VERMILION-WOODFORD- 325 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM WILL PASS FROM WESTERN ILLINOIS TO SOUTHEASTERN ILLINOIS TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING FOR LARGE HAIL WITH SOME STORMS POSSIBLY PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM TUESDAY INTO WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. GOETSCH
In the hours before
Special weather statement, Sep 21, 3:59 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 359 PM CDT FRI SEP 21 2012 ILZ045-046-212145- CHAMPAIGN-VERMILION- 359 PM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAMPAIGN AND SOUTHWESTERN VERMILION COUNTIES UNTIL 445 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAVOY...OR 6 MILES SOUTH OF CHAMPAIGN... MOVING EAST AT 45 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHILO... SIDNEY... ST. JOSEPH... HOMER... OGDEN... ALLERTON... OTHER LOCATIONS AFFECTED INCLUDE...WILLARD AIRPORT...JAMAICA AND KICKAPOO STATE PARK. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4019 8765 3988 8765 3994 8830 4013 8830 TIME...MOT...LOC 2100Z 269DEG 43KT 4003 8820 BARNES
Local storm report, Sep 21, 4:04 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
404 PM CDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL E SAN JOSE 40.31N 89.60W
09/21/2012 M1.00 INCH MASON IL EMERGENCY MNGR
LOGAN COUNTY EMA RELAYED REPORT FROM THE SAN JOSE FIRE
CHIEF...HAIL COVERING THE GROUND LIKE SNOW...FROM 0.5 TO
1 INCH DIAMETER.
&&
GOETSCHLocal storm report, Sep 21, 4:16 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 1 ENE PHILO 40.01N 88.14W
09/21/2012 M0.75 INCH CHAMPAIGN IL COCORAHS
&&
GOETSCHSpecial weather statement, Sep 21, 6:37 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT FRI SEP 21 2012
ILZ056-057-062-063-220030-
CLARK-COLES-CUMBERLAND-EDGAR-
637 PM CDT FRI SEP 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...NORTHEASTERN
CUMBERLAND...SOUTHEASTERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 730
PM CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JANESVILLE...OR 7 MILES NORTH OF TOLEDO...
MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...
CASEY...
MARTINSVILLE...
CLARKSVILLE...
MARSHALL...
OLIVER...
OTHER LOCATIONS AFFECTED INCLUDE...FOX RIDGE STATE PARK...UNION
CENTER...HUTTON AND LINCOLN TRAIL STATE PARK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3933 8759 3931 8761 3930 8759 3929 8759
3929 8761 3926 8760 3922 8760 3929 8831
3946 8833 3953 8756
TIME...MOT...LOC 2337Z 266DEG 32KT 3938 8820
SMITHSpecial weather statement, Sep 21, 7:04 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT FRI SEP 21 2012 ILZ055-056-062-063-220045- CLARK-COLES-CUMBERLAND-DOUGLAS- 704 PM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COLES...NORTHEASTERN CUMBERLAND...NORTHWESTERN CLARK AND SOUTHERN DOUGLAS COUNTIES UNTIL 745 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATTOON...MOVING EAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR HUMBOLDT...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LERNA... CHARLESTON... WESTFIELD... ASHMORE... OTHER LOCATIONS AFFECTED INCLUDE...COLES COUNTY AIRPORT...FOX RIDGE STATE PARK AND HUTTON. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3963 8796 3932 8802 3942 8844 3966 8829 TIME...MOT...LOC 0003Z 271DEG 31KT 3946 8837 SMITH
Special weather statement, Sep 21, 7:47 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
747 PM CDT FRI SEP 21 2012
ILZ063-220115-
CLARK-
747 PM CDT FRI SEP 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK COUNTY UNTIL 815
PM CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 11 MILES WEST OF
MARSHALL...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
MARSHALL...
DENNISON...
OTHER LOCATIONS AFFECTED INCLUDE...LINCOLN TRAIL STATE PARK AND
DARWIN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3935 8754 3933 8755 3933 8759 3931 8761
3930 8759 3929 8761 3926 8760 3928 8800
3946 8799 3948 8753 3935 8752
TIME...MOT...LOC 0047Z 271DEG 35KT 3938 8789
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | ILX | Coles | 41 min |
| Sep 21, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 36 min |
| Sep 21, 7:47 PM CDT | Special Weather Statement | ILX | Clark | 28 min |
| Sep 21, 9:20 PM CDT | Special Weather Statement | ILX | Lawrence | 55 min |
| Sep 22, 3:03 AM CDT | Freeze Watch | ILX | Fulton, Knox, Stark | 12 hr |
| Sep 22, 3:22 PM CDT | Frost Advisory | ILX | Cass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.